Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 3, 2007, 5:12 PM CDT for Love County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- May 3, 2007, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 032212
FFWOUN
OKC085-040015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 715 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES SOUTHWEST OF
MARIETTA...MOVING EAST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE AND MARIETTA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 20.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3402 9726 3389 9734 3390 9717 3382 9716
3387 9706 3402 9706
$$
BURKE1 follow-up statement
000
WGUS74 KOUN 032336
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT THU MAY 3 2007
OKC085-040015-
LOVE OK-
636 PM CDT THU MAY 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR LOVE
COUNTY...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT BETWEEN 2 AND 4 INCHES OF RAIN HAD ALREADY FALLEN FROM 7 MILES
WEST OF MARIETTA TO 8 MILES SOUTHEAST OF MARRIETTA...INCLUDING THE
CITY OF MARRIETTA. THUNDERSTORM WILL CONTINUE TO PRODUCE VERY HEAVY
RAIN OVER THE SAME REGION THROUGH 715 PM...PRODUCING FLASH FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3402 9726 3389 9734 3390 9717 3382 9716
3388 9700 3400 9698
$$
BURKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 3, 2:50 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT THU MAY 3 2007 .DISCUSSION... SCATTERED SHWRS/TSTMS CONTINUE TO DEVELOP ACROSS PARTS OF THE FA THIS AFTN. AN UPR SYSTEM OVER THE REGION AND SOME HEATING HAVE HELPED THIS ACTIVITY DEVELOP. A FEW OF THESE STORMS MAY APPROACH SEVERE LVLS. UPR SYSTEM WILL CONT TO MOVE EAST THE REST OF THIS AFTN INTO THIS EVENING. THE SCATTERED SHOWERS/TSTMS WILL BE POSSIBLE THROUGH THIS EVENING AND END LATE THIS EVENING AS THE SYSTEM MOVES EAST OF THE REGION. WITH LOW LVL MOISTURE STILL IN THE AREA... SOME FOG MAY BE POSSIBLE EARLY FRI MORNING BUT VISIBILITIES NOT EXPECTED TO DROP AS LOW AS THIS MORNING. UPR SYSTEM OVR THE WESTERN U.S. WILL MOVE EAST FRI WITH A LOW DEVELOPING IN THE BASE OF THE TROUGH. THIS UPR LOW WILL REMAIN WEST OF THE PLAINS OVR THE WEEKEND THEN EXIT ACROSS THE PLAINS NEXT WEEK. A DRYLINE WILL DEVELOP AND APPROACH THE AREA FRI INTO THE WEEKEND BECOMING A FOCUS FOR POSSIBLE TSTMS. SHORTWAVE RIDGING BEHIND THE EXITING UPR SYSTEM WILL BE IN PLACE OVER THE REGION PART OF THE DAY FRI... WITH A STRONG CAP IN PLACE. HOWEVER... IF MID LVL TEMPS ARE NOT AS WARM AS MODELS FORECAST AND/OR CONVERGENCE ON THE DRYLINE AND HEATING MAY ALLOW CONVECTION TO DEVELOP AND MOVE INTO WESTERN PORTIONS OF THE FA LATE FRI AFTN/EVENING. THERE WILL BE A BETTER CHANCE OF STORMS ALONG THE DRYLINE SATURDAY AS THE UPR SYSTEM MOVES CLOSER TO THE PLAINS. SOME STORMS MAY BE SEVERE. SHOWERS/TSTMS WILL CONT TO BE POSSIBLE INTO NEXT WEEK AS THE UPR SYSTEM CONT TO INFLUENCE THE REGION. MODELS DIFFER WITH HANDLING THE EASTWARD MOVEMENT OF THE CUT-OFF LOW NEXT WEEK. GFS HAS THE SYSTEM MOVING INTO THE PLAINS STATES DURING THE DAY TUESDAY WHILE 12Z ECMWF APPEARS TO BE ABOUT 12 HOURS OR SO SLOWER. WITH THESE DIFFERENCES DID NOT MAKE MANY MAJOR CHANGES TO FORECAST... KEEPING POPS IN THE FORECAST THROUGH WEDNESDAY. GFS SHOWS A FRONT MOVING INTO THE AREA SUNDAY AND REMAINING. HEAVY RAINS WILL ALSO BE POSSIBLE NEXT WEEK ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 85 68 86 / 20 10 10 20 HOBART OK 61 88 68 87 / 10 10 20 30 WICHITA FALLS TX 64 90 69 89 / 10 10 10 20 GAGE OK 58 88 64 87 / 10 10 20 30 PONCA CITY OK 61 83 68 83 / 20 10 10 20 DURANT OK 64 86 69 86 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
Hazardous weather outlook, May 3, 11:30 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU MAY 3 2007
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU MAY 3 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...
PRIMARILY OVER NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...ONE OR
TWO STORMS COULD APPROACH MARGINAL SEVERE LEVELS.
DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE RED RIVER VALLEY OF
SOUTHERN OKLAHOMA AND NORTHERN TEXAS TODAY. AS IT DOES SO...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR NEAR AND TO
THE NORTH OF THIS DISTURBANCE. ALTHOUGH INSTABILITY AND DEEP LAYER
SHEAR IS EXPECTED TO REMAIN MARGINAL...THE PROXIMITY OF THE
UPPER-LEVEL DISTURBANCE WILL RAISE SOME CONCERN FOR MARGINALLY
SEVERE THUNDERSTORMS THAT COULD PRODUCE FUNNEL CLOUDS OR EVEN
WEAK...SHORT-LIVED TORNADOES AS WELL AS MARGINALLY SEVERE HAIL. THIS
CONCERN WILL BE MAINLY OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA
THIS AFTERNOON AND EARLY EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
THE RECENT HEAVY RAIN HAS RESULTED IN NEARLY SATURATED SOIL
CONDITIONS EXTENDING FROM NEAR STILLWATER...TO SHAWNEE...TO
MARIETTA...WITH ANOTHER AREA ACROSS NORTH TEXAS...INCLUDING KNOX
CITY...SEYMOUR...AND ARCHER CITY. ADDITIONAL HEAVY RAIN WILL
ACCOMPANY ANY STORMS THROUGH TONIGHT...PROBABLY RESULTING IN
FLOODING OF LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL BE SEEN ACROSS FAR NORTHWEST AND
WEST-CENTRAL OKLAHOMA FRIDAY EVENING...THEN SPREAD EASTWARD ACROSS
THE REST OF THE AREA THROUGH NEXT WEDNESDAY AS A LARGE WEATHER
SYSTEM TAKES SHAPE OVER THE WESTERN UNITED STATES. CHANCES FOR
SEVERE WEATHER INCREASE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK
AS WINDS ALOFT STRENGTHEN...INSTABILITY INCREASES...AND A DRY LINE
SHARPENS OVER THE HIGH PLAINS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL WILL PROBABLY CAUSE FLOODING OF LOW-LYING AND
POORLY DRAINED AREAS...STREAMS...AND MAIN-STEM RIVERS DURING THE
EXTENDED FORECAST PERIODS...AS MOST LOCATIONS ALREADY HAVE SATURATED
SOIL CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
30In the hours before
Special weather statement, May 3, 3:51 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 351 PM CDT THU MAY 3 2007 OKZ027>029-032115- CLEVELAND OK-GRADY OK-MCCLAIN OK- 351 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY AND MCCLAIN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SOUTHERN OKLAHOMA CITY...THROUGH NORMAN AND COLE...TO 3 MILES WEST OF BRADLEY...AT 351 PM CDT. MOVEMENT WAS EAST AT 10 MPH. BRIEF HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 40 MPH ARE LIKELY. BURKE
Special weather statement, May 3, 4:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CDT THU MAY 3 2007 OKZ050-032145- LOVE OK- 413 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BURNEYVILLE AT 413 PM CDT... MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. STORM INTENSITY WAS INCREASING. PEOPLE FROM MARIETTA TO OVERBROOK SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BURKE
Special weather statement, May 3, 4:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT THU MAY 3 2007 OKZ026-030-032215- LINCOLN OK-POTTAWATOMIE OK- 438 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER MCLOUD AT 438 PM CDT...MOVING NORTHEAST AT 15 MPH. THE STORM WILL APPROACH JACKTOWN BY 450 PM. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. BURKE
Special weather statement, May 3, 4:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 PM CDT THU MAY 3 2007 OKZ020-032215- PAYNE OK- 443 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PAYNE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF STILLWATER AT 443 PM CDT...MOVING NORTH AT 15 MPH. LOCALLY HEAVY RAIN AND SMALL HAIL WILL AFFECT MUCH OF STILLWATER THROUGH 515 PM. BURKE
Special weather statement, May 3, 5:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT THU MAY 3 2007 OKZ046-032230- CARTER OK- 501 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL LAKE MURRAY AT 501 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO AFFECT MUCH OF CENTRAL AND EASTERN ARDMORE. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. BURKE
Local storm report, May 3, 5:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL MCLOUD 35.44N 97.09W
05/03/2007 E1.00 INCH POTTAWATOMIE OK PUBLIC
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:32 AM CDT | Dense Fog Advisory | OUN | Blaine, Caddo, Canadian, Carter, Cleveland, Comanche and 19 more | 4 hr |
| May 3, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 36 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 28 min |
| May 3, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Love | 24 min |
| May 3, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Love | 45 min |
| May 3, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 26 min |
| May 3, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Love | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.